Alert archive / Arizona / Red Flag Warnings in 2025
Red Flag Warning 13, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Jun 16, 2025, 12:31 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jun 17, 2025, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2025, 12:31 PM MST (19:31 UTC)
- In effect from
- Jun 17, 2025, 11:00 AM MST
- Expired
- Jun 17, 2025, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4586 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
947 WWUS85 KFGZ 161931 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 1231 PM MST Mon Jun 16 2025 AZZ111-113-114-171215- /O.UPG.KFGZ.FW.A.0006.250617T1800Z-250618T0300Z/ /O.NEW.KFGZ.FW.W.0013.250617T1800Z-250618T0300Z/ Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)- 1231 PM MST Mon Jun 16 2025 /131 PM MDT Mon Jun 16 2025/ /1231 PM MST Mon Jun 16 2025/ ...RED FLAG WARNING IN EFFECT FROM 11 AM MST /NOON MDT/ TO 8 PM MST /9 PM MDT/ TUESDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF NORTHEAST ARIZONA... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from 11 AM MST /noon MDT/ to 8 PM MST /9 PM MDT/ Tuesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Locations near Buffalo Pass, Eagar- Springerville, Ganado, Holbrook, Saint Johns, Snowflake- Taylor, Window Rock and Winslow. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...5 to 10 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this Red Flag Warning. && $$ AZZ140-171215- /O.NEW.KFGZ.FW.W.0013.250617T1800Z-250618T0300Z/ Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 1231 PM MST Mon Jun 16 2025 /131 PM MDT Mon Jun 16 2025/ ...RED FLAG WARNING IN EFFECT FROM 11 AM MST /NOON MDT/ TO 8 PM MST /9 PM MDT/ TUESDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from 11 AM MST /noon MDT/ to 8 PM MST /9 PM MDT/ Tuesday. * AFFECTED AREA...Locations near Dilkon and Kykotsmovi. * WINDS...West 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...5 to 10 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this Red Flag Warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
1 follow-up statement
734 WWUS85 KFGZ 170736 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 1236 AM MST Tue Jun 17 2025 AZZ111-113-114-140-180300- /O.CON.KFGZ.FW.W.0013.250617T1800Z-250618T0300Z/ Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 1236 AM MST Tue Jun 17 2025 /136 AM MDT Tue Jun 17 2025/ /1236 AM MST Tue Jun 17 2025/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON MDT/ THIS MORNING TO 8 PM MST /9 PM MDT/ THIS EVENING FOR PORTIONS OF NORTHEAST ARIZONA... * AFFECTED AREA...Locations near Buffalo Pass, Dilkon, Eagar- Springerville, Ganado, Holbrook, Kykotsmovi, Saint Johns, Snowflake-Taylor, Window Rock and Winslow. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...5 to 10 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this Red Flag Warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 16, 10:30 AM MST, 2 hours 1 minute earlier.
Area forecast discussion, Jun 16, 10:30 AM MST, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Flagstaff AZ 1030 AM MST Mon Jun 16 2025 .SYNOPSIS...A weak short-wave will increase winds today and Tuesday, elevating fire weather concerns. Hot temperatures will persist through the week, especially when another ridge builds Wednesday through Friday. && .DISCUSSION...An area of high pressure continues to dominate much of the Southwest for this afternoon, but a weak short-wave will begin descending towards Arizona. This brief pattern change looks to mainly increase winds today and Tuesday, and slightly drop daytime highs by a couple of degrees. The elevated winds today and tomorrow will enhance fire weather concerns across the state, especially across eastern Arizona on Tuesday. As a result, a Fire Weather Watch remains in effect for the eastern portion of the Little Colorado River Valley, the Chuska Mountains and Defiance Plateau for Tuesday afternoon/evening. The potential need to upgrade this product will be evaluated with the next forecast update. Once this weak wave moves eastward, another strong ridge will build across the Southwest. This pattern will resume the hot to dangerously hot daytime highs across the state through at least the end of the week. With our forecast indicating high temperatures at or above 110 degrees for Phantom Ranch through Friday, the Extreme Heat Warning for areas below 4000' at the Grand Canyon has been extended through Friday evening. Even if you're not hiking into the Canyon, be sure to avoid strenuous activity during the hottest part of the day and drink lots of water! The upcoming weekend could bring slight relief from the hot daytime highs, as another low pressure system looks to move in from the Pacific Northwest. This trough will gradually weaken the pressure gradients across the Southwest, dropping daytime highs by several degrees, especially Sunday and Monday. There's still details to be worked out on the exact timing/trajectory of this system, so check back later for more info. && .AVIATION...Monday 16/18Z through Tuesday 17/18Z...VFR conditions. Winds are SW 10-20 kts with gusts to 30 kts. SW winds 10-15 kts will continue downwind of terrain features overnight, light and VRB elsewhere. Winds pick up again after 16Z, becoming SW 10-20 kts gusts to 30 kts through 18Z. OUTLOOK...Tuesday 17/18Z through Thursday 19/18Z...VFR conditions. Afternoon winds increase to SW 15-25 with gusts to 35 kts on Tuesday, then VRB at 10 kts or less on Wednesday. Winds are light and VRB or terrain driven during the overnight periods. && .FIRE WEATHER...Monday and Tuesday...Hot and extremely dry conditions forecast through the week, with critical fire weather concerns across E. AZ on Tuesday. As a result, a Fire Weather Watch has been issued for the eastern Little Colorado River Valley, Chuska Mountains and Defiance Plateau for Tuesday afternoon/evening. Southwest winds 10-20 mph expected each afternoon with gusts near 25 mph on Monday, increasing to 35 mph on Tuesday. Wednesday through Friday...Hot and dry conditions will persist. Light and variable winds expected on Wednesday, becoming south- southwest 10-20 mph on Thursday, and increasing to 15-25 mph on Friday. Minimum RH values forecast to remain below 15% each afternoon, with near critical fire weather conditions likely returning by the end of the week. && .FGZ WATCHES/WARNINGS/ADVISORIES... Extreme Heat Warning until 7 PM MST Friday for AZZ006. Fire Weather Watch from Tuesday morning through Tuesday evening for AZZ111-113-114. && PUBLIC...Konieczny AVIATION...Lewandowski FIRE WEATHER...Konieczny For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Red Flag Warnings in Arizona, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.